zbMATH — the first resource for mathematics

A lower bound of the dimension of the vector space spanned by the special values of certain functions. (English) Zbl 1430.11121
Summary: Let \(K\) be a number field. Fix a finite set of analytic functions \(\mathbf{f}_{\infty}:=\{f_{1,\infty}(x),\dotsc,f_{s,\infty}(x) \}\) defined on \(\{x\in \mathbb{C} \mid |x|>1\}\) (resp. \(\mathbb{C}_p\)-valued functions \(\mathbf{f}_{p}:=\{f_{1,p}(x),\dotsc,f_{s,p}(x) \}\) defined on \(\{x\in \mathbb{C}_p \mid |x|_p>1\}\)). For \(\beta\in K\), we denote the \(K\)-vector space spanned by \(f_{1,\infty}(\beta),\dotsc,f_{s,\infty}(\beta)\) by \(V_K(\mathbf{f}_{\infty},\beta)\) (resp. \(f_{1,p}(\beta),\dotsc,f_{s,p}(\beta)\) by \(V_K(\mathbf{f}_{p},\beta)\)). In this article, under some assumptions for \(\mathbf{f}_{\infty}\) (resp. \(\mathbf{f}_{p}\)), we give an estimation of a lower bound of the dimension of \(V_K(\mathbf{f}_{\infty},\beta)\) (resp. \(V_K(\mathbf{f}_{p},\beta)\)) (see Theorem 2.4 for Archimedean case and Theorem 8.6 for \(p\)-adic case). Applying our estimation, we give a lower bound of the dimension of the \(K\)-vector space spanned by the special values of the Lerch functions over a number field in \(\mathbb{C}\) (see Theorem 1.1 and Remark 1.2) and the \(p\)-adic analog of the above result (see Theorem 1.3 and Remark 1.4). Furthermore, we also give a lower bound of the \(K\)-vector space spanned by the special values of certain \(p\)-adic functions related with \(p\)-adic Hurwitz zeta function (see Theorem 1.5).

11M35 Hurwitz and Lerch zeta functions
11J72 Irrationality; linear independence over a field
Full Text: Euclid
[1] K. Ball and T. Rivoal, Irrationalité d’une infinité de valeurs de la fonction zêta aux entiers impairs, Invent. Math. 146 , 1 (2001), 193-207. · Zbl 1058.11051
[2] P. Bel, Fonctions \(L\) \(p\)-adiques et irrationalité, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) Vol. IX (2010), 189-227.
[3] P. Bel, \(p\)-adic polylogarithms and irrationality, Acta Arithmetica. 139 , 1 (2009), 43-55.
[4] F. Beukers, Padé-approximations in number theory. In: Padé Approximation and Its Applications , Lecture Notes in Math. 888 , Springer, Berlin (1981), 90-99.
[5] N. I. Fel’dman and Yu. V. Nesterenko, Number Theory IV, Transcendental Numbers , Encyclopaedia of Mathematical Science 44 , Springer-Verlag, Berlin, 1998.
[6] S. Fischler and T. Rivoal, Approximants de Padé et séries hypergéométriques équilibrées, J. Math. Pures Appl. 82 (2003), no. 10, 1369-1394. · Zbl 1064.11053
[7] M. Hata, On the liner independence of the values of polylogarithmic functions, J. Math. Pures Appl. 69 (1990), 133-173. · Zbl 0712.11040
[8] N. Hirata-Kohno, M. Ito and Y. Washio, A criterion for the linear independence of polylogarithms over a number field, preprint. · Zbl 1430.11098
[9] M. Huttner, Local systems and linear independence to the values of polylogarithmic functions in the \(p\)-adic case, preprint.
[10] M. Katsurada, Power series and asymptotic series associated with the Lerch function, Proc. Japan. Acad. 74 , Ser. A (1998), 167-170. · Zbl 0937.11035
[11] M. Kawashima, Evaluation of the dimension of the \(\Q\)-vector space spanned by the special values of the Lerch functions, Tukuba J. Math. 38 , No. 2 (2014), 171-188. · Zbl 1323.11052
[12] N. Koblitz, \(p\)- adic Analysis: a Short Course on Recent Work , London L.N.M., vol. 42 , Cambridge Univ. Press, 1980.
[13] R. Marcovecchio, Linear independence of linear forms in polylogarithms, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5), Vol. V (2006), 1-11. · Zbl 1114.11063
[14] E. M. Nikisin, On irrationality of the values of the functions \(F(x,s)\), Math. USSR Sbornik. 37 (1980), No. 3, 381-388.
[15] M. Prévost, A new proof of the irrationality of \(ζ(2)\) and \(ζ(3)\) using Padé approximants, J. Comp. Appl. Math, 67 (1996), 219-235.
[16] T. Rivoal, La fonction zêta de Riemann prend une infinité de valeurs irrationnelles aux entiers impairs, C. R. Acad. Sci. Paris Sér. I Math. 331 , no. 4 (2000), 267-270. · Zbl 0973.11072
[17] T. Rivoal, Simultaneous polynomial approximations of the Lerch functions, Canad. J. Math. 61 (6) (2009), 1341-1356. · Zbl 1186.41006
[18] C. Siegel, Uber einige Anwendungen diophantischer Approximationen , Abhandlungen der Preu\(β\)ischen Akademie der Wissenschaften. Physikalisch-mathematische Kalasse 1929, Nr. · JFM 56.0180.05
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.